Discussions that mention cozaar

High & Low Blood Pressure board


Hi Flowergirl,
I apologize for not getting back to you yesterday. I wrote several times, but somehow I lost the messages. Your experience while walking just reminds me too much of my experience with Cozaar which is in the same class of drugs as diovan. As you might recall, I woke up in the morning & couldn't get out of bed. I felt as though my limbs especially were weighted down to the mattress much as you stated your legs were while walking. I can't even venture a guess what would cause that. I have never had that experience before or after so it has to have come from Cozaar. The last dose I had taken was the evening before about 6pm. My husband had already gotten up so I was pretty scared. Eventually, I was able to get up. Needless to say, I didn't take anymore Cozaar. Do you have any swelling around your knees? Do you still have the swelling in your ankles? I had swelling in my eyelids, hands, ankles, knees but not my legs. The swelling lasted at least several weeks after stopping the drug. I had to cut the tops of my socks ( I'm pretty sure there was swelling on the top of my feet too because I couldn't fit into my shoes. I didn't even get ankle swelling when I was pregnant 5 times with big babies (one was 10.5) so I'm not prone to that. Will write more tonight. Fam
Hi, :)

thank you for your replies!

[QUOTE]There was a sudden overwhelming feeling of apprehension for no concrete reason

I am feeling very apprehensive at the moment, especially about the drugs they have me on! :eek:


Seriously it seems that our internal neurological network has an alarm system of its own...and, perhaps, when something untoward is detected,this alarm is triggered and results in an overwhelming feeling of apprehension! (this is pure speculation on my part)..It seems somewhat similar to the feelings one experiences while having a cardiovascular event, thoughts of dying and doom and gloom.

I am glad you found out what ingredient in the HCTZ medication you were allergic to. Most of us would not go to such great lengths to learn what triggers the allergy, unless there was no alternative drug or if the drug was considered essential to one's treatment. Were you sent to an allergy doc for that? How did you find out?

[QUOTE]Do you get wheezing with the SOB?
Headaches. when you wake up, is your head hurting. I think you said your pain starts in the back of your head? Then does it hurt all over your head?

I have no wheezing with the SOB. My lungs hurt from trying so hard to suck in enough air to meet my body's oxygen needs. I know for a fact it's connected to my stomach (or affecting it) in some way. My stomach always feels weird and achy and responds with nausea. I was reading some posts on the acid reflux board and found a few similarities to my symptoms. It was disturbing.
My headache is still here. Mostly the back of my head and neck are involved. I go to bed with it, I wake up with it. It's just there. Sometimes one side behind the ear and around it hurts more than the other, other times both sides of my neck at the back, plus the center area in between and the base of my skull. I mentioned my headache to the neurologist while seeing him for my tingly arm, but he did not want to (or have,more likely) any time to spend on that issue and told me he'd be happy to see me another time for that. He did say that it sounded like a typical tension headache to him. The pharmacist thinks its a headache caused by my high blood pressure, rather than Diovan.

Thank you for describing your reaction to Cozaar-so very much like mine.
I must still have some swelling on my feet, though not immediately apparent. This is because I had to try on a few pairs of summer shoes earlier today before I found one I did not have to stuff my feet into. My knees seem OK. I had never had swollen feet prior to my being started on Diovan. Like you, I had a 9 lbs 14oz baby (the other a little smaller) and no swollen feet due to pregnancy.

I am remaining cautious and watchful. I wonder what the doctor's reaction will be when I tell him I suspect I am allergic to it. He just loves this drug. So much so that he has chosen to take it himself for controlling his BP. It's expensive but I'll bet you that's not an issue for him.

Flowergirl